Mayo Clinic Connect
The depressive symptoms due to switching from one generic antidepressant to another.. do they go away after some time or last until the previous antidepressant is taken again? How is your experience that?
Liked by Merry, Volunteer Mentor
Hi, @aliali – I'm not certain what members may have made a switch from one generic antidepressant from another, but I can invite a few members to come join this discussion like @merpreb @karen00 @gingerw @notaround @farmboy who may have had experiences to share about this and how long depressive symptoms due to switching from one generic antidepressant to another might last. I'd also like to invite @johnbishop, who might be able to provide some guidance for how he finds useful published research on any given topic like the one you mentioned.
I suspect that this depends a lot on which medications are involved, and it may be a really good question to ask your pharmacist.
@aliali – will you be switching from one generic antidepressant to another soon? If so, what medications?
Liked by Merry, Volunteer Mentor, Ginger, Volunteer Mentor
Hi @aliali, I have no medical background or training but think that the best source of help is going to be your pharmacist or doctor as they would be more familiar with the different generic medicine options. I was able to find a few articles that may be helpful for more information on your question.
Increased anxiety after a sudden change in an SSRI prescription
The effect of generic switching on concerns about medicine and non-persistence among Danish adults in a general practice setting.
Has your doctor offered any explanation or information?
Liked by Lisa Lucier, Chris Trout, Volunteer Mentor, Merry, Volunteer Mentor, ainsleigh ... see all
@@aliali– Having a tough time with your switch? This is a superb question. But I think that this depends on the medicine and you. It depends so much on how your metabolism works, what the drugs are and the rate that you switched. Actually there are so many variables I'm not sure anyone can really answer this. As @johnbishop says makes sense- to call your pharmacist or your doctor. Can you tell me the name of the drugs that you switched to and when did you finish the first one>
Liked by John, Volunteer Mentor, Lisa Lucier, Ginger, Volunteer Mentor
Jump to this post
Some doctors here are surprised to know that I experienced a relapse. It looks like they are unfamiliar with it. This community is better than going to the psychiatrist or pharmacist ! Previous medication: Depralex (made in KSA)
Switch to: Cipralex (the well known brand name)
Chemical is the same
Liked by John, Volunteer Mentor
@lisalucier @aliali The couple of times I was on an antidepressant, it was the generic formula. I cannot help with your question, but it seems the pharmacist is better educated regarding specific medications and their interactions. Afterall this is what they do for a living.the active ingredients may be the same, but the carrying agents are different. Additionally, your metabolism, any other medications or vitamins or even foods you consume, can all be a factor.
Liked by John, Volunteer Mentor, Lisa Lucier
I have switched a lot due to the fact that they stop working after a certain period of time. If they are both SSRIs there is usually no problem because you can start taking the new one without having to go through a period of getting off the first one
Sorry I can't be more help but I only took the name brand of a medication once, over ten years ago since they were free samples until I could get my insurance figured out. I didn't notice any difference from what I can remember.
I always take generic. It's the same active ingredient so it should be the same – that is the guarantee from the FDA from what I can understand.
Also I haven't ever had a remission of symptoms for more than a few weeks. Which may have been simply timing and not even the medication. Meds help me but I seem to be an odd case because it never works for long. I've almost completely exhausted antidepressants to try, other than first generation antidepressants which significantly lower quality of life and can be very dangerous because they have bad interactions with most medicine, even simpler ones like aspirin.
I too have taken most of them and they all quit working after a time
I look up the manufacturer using a pill id site. My previous pharmacy switched me to a generic made by a company in India with numerous recalls and poor FDA inspections (and also doubled my copay). Also read that this particular company had bribed the FDA. Did not take a single one of those pills. Switched pharmacies.
Liked by Ginger, Volunteer Mentor
@maathome Thanks for this information. This never even crossed my mind, will be looking into my own meds now!
Liked by maathome
version 22.214.171.124.3.2Page loaded in 1.984 seconds